My mother has been taking 5mg of Ambien nightly for over a year, often taking 10mg on the weekends for insomnia. This was prescribed by her doctor who said," it is addictive, however, your 66 years old and if you need it to sleep, it doesn't matter." Well, she has been having severe anxiety, heart palpatations and unusual rage and aggression which seem to be side effects. She wants to get off of it and refuses to call the doctor after he got her into this situation. My question is what would be the weaning schedule and what can she expect to experience. Also, besides, herbal teas, melatonin, over the counter "pm" meds, can you suggest anything else to help her sleep? Without Ambien she may sleep 1-2 hours a night. Thank you so much.
Actually long term use of zolpidem is associated with rebound insomnia. However, abrupt withdrawal of zolpidem may cause delirium, seizures, or other severe effects, especially if used for prolonged periods. So, please consult your doctor and under his guidance, plan for a gradual withdrawal.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.